MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED (CR) STANDARD NITRIDED LEFT SIZE 6; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED (CR) STANDARD NITRIDED LEFT SIZE 6; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2022-01789.Medical product: articular surface (mc) left 16 mm height item# 42512100316 lot# 64558088, tibia cemented 5 degree stemmed left size d item# 42532006701 lot# 65282645, all poly patella cemented 32 mm diameter item# 42540000032 lot# 65270952, stem extension tapered cemented 14 mm diameter +30 mm length.Item# 42557000114 lot# 65264993.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that incorrect product was implanted into a patient.The surgeon and the sales representative that was in the room were followed up with to make them aware of the issue.I was informed that the regular process of checking the implant with the hospital staff did occur before the implant was opened, however at the time, no one recognized the issue.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.The root cause of the reported issue is attributed to implanting incompatible devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: mechanical (g04) - femur.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMUR CEMENTED (CR) STANDARD NITRIDED LEFT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14686774
Report Number0001822565-2022-01790
Device Sequence Number5388173
Product Code JWH
UDI-Device Identifier00889024576063
UDI-Public(01)00889024576063(17)320108(10)65266267
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42572606001
Device Lot Number65266267
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age62 YR
Patient SexFemale